Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 298, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 15, 2005, 5:07 PM CST for Perry County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 5:07 PM CST (23:07 UTC)
- Expired
- Nov 15, 2005, 6:00 PM CST
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Perry County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:47 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 15, 3:47 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST TUE NOV 15 2005 .DISCUSSION... 18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT. HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY WITH ROTATING COUPLETS AT LOW ANGLES. KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST. EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH. GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8 TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON. COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO ADVERTISE A RAIN CHANCE AT THIS POINT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 45 25 44 / 100 10 10 10 CLARKSVILLE 38 45 23 45 / 100 0 10 10 CROSSVILLE 42 44 23 40 / 100 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU && 04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20 MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION IS THEREFORE ADVISED ON AREA LAKES. MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND ISOLATED TORNADOES. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST, INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA, AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ROSE
In the hours before
Local storm report, Nov 15, 4:35 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 16 SW WAYNESBORO 35.16N 87.96W
11/15/2005 0.75 INCH WAYNE TN LAW ENFORCEMENT
&&
JCOHENLocal storm report, Nov 15, 4:38 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 16 SW WAYNESBORO 35.16N 87.96W
11/15/2005 WAYNE TN EMERGENCY MNGR
BARN ROOF DAMAGED NEAR LUTTS
&&
JCOHENLocal storm report, Nov 15, 4:49 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 S CLARKSVILLE 36.47N 87.35W
11/15/2005 MONTGOMERY TN EMERGENCY MNGR
WIND DMG WITH POSSIBLE TORNADO
&&
JCOHENLocal storm report, Nov 15, 4:56 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 5 S CAMDEN 35.99N 88.10W
11/15/2005 BENTON TN LAW ENFORCEMENT
CONFIRMED TORNADO TOUCHDOWN DMG REPORTS TO FOLLOW
&&
JCOHENLocal storm report, Nov 15, 4:58 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL CAMDEN 36.06N 88.10W
11/15/2005 1.00 INCH BENTON TN TRAINED SPOTTER
&&
MEDLocal storm report, Nov 15, 4:58 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CAMDEN 36.06N 88.10W
11/15/2005 1.00 INCH BENTON TN TRAINED SPOTTER
&&
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:12 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
| Nov 15, 2:49 PM CST | Tornado Warning | OHX | Stewart | 41 min |
| Nov 15, 3:13 PM CST | Tornado Warning | OHX | Benton | 47 min |
| Nov 15, 3:31 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 59 min |
| Nov 15, 3:43 PM CST | Tornado Warning | OHX | Houston | 47 min |
| Nov 15, 3:46 PM CST | Tornado Warning | OHX | Wayne | 44 min |
| Nov 15, 3:50 PM CST | Tornado Warning | OHX | Humphreys | 25 min |
| Nov 15, 4:04 PM CST | Tornado Warning | OHX | Montgomery, Stewart | 56 min |
| Nov 15, 4:26 PM CST | Tornado Warning | OHX | Wayne | 34 min |
| Nov 15, 4:29 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 61 min |
| Nov 15, 4:39 PM CST | Tornado Warning | OHX | Lewis | 36 min |
| Nov 15, 4:53 PM CST | Tornado Warning | OHX | Robertson | 37 min |
| Nov 15, 5:16 PM CST | Tornado Warning | OHX | Dickson | 44 min |
| Nov 15, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Nov 15, 5:29 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Nov 15, 5:39 PM CST | Tornado Warning | OHX | Perry | 51 min |
| Nov 15, 5:46 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| Nov 15, 5:51 PM CST | Tornado Warning | OHX | Hickman | 39 min |
| Nov 15, 5:53 PM CST | Tornado Warning | OHX | Lewis, Maury | 52 min |
| Nov 15, 5:57 PM CST | Tornado Warning | OHX | Perry | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.